View Full Version : Odd side-effect of taking Lexapro


roflwaffle
10-25-14, 04:04 PM
I've started to see a psychiatrist for my inattentive ADHD, and in the first meeting we had she prescribed lexapro after speaking for about an hour. This was in light of my experience on barbiturates (Another thread on here about that) as well as our discussion and her educated guess that I may have problems with anxiety.

So far it's been great in terms of my anxiety. I can speak with others w/o being nervous and I don't worry about things as much. Another surprising benefit is that I can function with far less sleep.

Normally, if I get less than 7 hours I'm a zombie and will practically fall asleep at my desk. On Lexapro, I can sleep for 5+ and be OK the next day. I'll be tired naturally, but not to the point where it interferes with everything else.

The downsides seem to be mild nausea and headaches, but I haven't gotten migraines that are usually triggered by lack of sleep, which may be another benefit.

What's really strange is that a few hours after taking it I can't stop yawning and fidgeting. It's an odd combination. My feet will be bouncing all over the place at my desk because I feel jittery, while I'm yawning for a half hour straight.

Another downside is that I'm more likely to spend time doing things I shouldn't be doing (browsing the net at work, etc...), because I don't worry as much about doing non-work related stuff at work, so I don't think it's done anything for executive function.

Anyhoo, in the aggregate it's certainly been an interesting experience that I figured I'd share. In the aggregate I think it's been positive, and hopefully meds for my ADHD will also be positive.